Virginia, 2006Damaging Winds in Virginia, July 30, 2006
July 30, 2006 · NWS LWX · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 30, 2:39 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 30, 2:39 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EDT SUN JUL 30 2006
.SHORT TERM /TONIGHT THROUGH MONDAY/...
ISOLATED STORMS HAVE DEVELOPED OVR ERN WV AND MORE HIT AND MISS
TSTMS COULD DEVELOP ABOUT ANYWHERE IN HOT UNSTABLE AIR MASS. CONCERN
IS MCS NOW OVER MI AND STORMS OVER ERN OH THAT COULD POSSIBLY AFFECT
WRN AREAS LATE THIS EVENING OR OVERNIGHT. WILL HAVE A 30 POP FOR FAR
WRN AREAS. ANY ACTIVITY WILL LIKELY NOT MAKE IT EAST OF THE MTS.
TOMORROW...MORE OF THE SAME WITH HOT AND HUMID CONDITIONS AND THE
RISK OF AN ISOLD STORM OR TWO IN HOT UNSTABLE AIR MASS. HEAT INDICES
OF AROUND 100 DEGS EXPECTED.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HAVE ISSUED EXCESSIVE HEAT WATCH FOR ALL BUT THE SOUTHWEST 4
COUNTIES. MASSIVE MID LVL HIGH PRES MOVING ACROSS THE MIDDLE
APPALACHIANS MON AND TUE...EXPECT A HEAT WAVE TO DVLP ACROSS THE
REGION. GFS MOS CONTINUES TO MAINTAIN ITS CONSISTENCY WHILE ETA
MOS IS A BIT FLINTY. STILL THINK THERE COULD BE SOME BLOWOFF MID
AND HIGH CLOUDS OR EVEN INTERACTION WITH CONVECTIVE SYSTEMS
TUESDAY MORNING...BUT OTHERWISE THINK LARGE AREA OF SUBSIDENCE
OVERHD WILL QUELL ANY CONVECTION FOR OUR AREA. HIGH DEWPOINTS
STILL EXPECTED AND MAX HEAT INDEX VALUES AROUND 110 DEGS LIKELY
FOR MUCH OF THE CWA. THE DEEPER VALLEY AREAS WEST OF THE BLUE
RIDGE ARE ALSO EXPECTED TO RECEIVE THE HEAT WAVE. HISTORICALLY
SOME OF THE HOTTEST TEMPS...AROUND 110 DEGREES...HAVE OCCURRED IN
OUR DEEPER VALLEY CITIES SUCH AS THE CUMBERLAND MD AREA AND THE
SHENANDOAH VALLEY. LATER FORECASTS WILL NEED TO FINE TUNE THE
WATCH AREA WITH ADVISORIES AND/OR WARNING HEADLINES. ENCOURAGE
PEOPLE TO HEED THESE PRODUCTS SERIOUSLY AND PREPARE FOR THE
LIKELIHOOD OF A MAJOR HEAT WAVE TO IMPACT THE WASH-BALT REGION.
&&
.AVIATION...
VFR 24 HRS.
&&
.MARINE...
NO FLAGS/WINDS 10 KT OR LESS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...EXCESSIVE HEAT WATCH FOR DCZ001 FROM NOON TUESDAY TO 6 PM
THURSDAY.
MD...EXCESSIVE HEAT WATCH FOR MDZ002>007-009>011-013-014-016>018
FROM NOON TUESDAY TO 6 PM THURSDAY.
VA...EXCESSIVE HEAT WATCH FOR VAZ025>031-036>042-050>057 FROM NOON
TUESDAY TO 6 PM THURSDAY.
WV...EXCESSIVE HEAT WATCH FOR WVZ050>053-055 FROM NOON TUESDAY TO 6
PM THURSDAY.
MARINE...EXCESSIVE HEAT WATCH FOR ANZ530>537 FROM NOON TUESDAY TO 6 PM
THURSDAY.
&&
SHORT TERM...ROSA
LONG TERM...BROTHERTON
AVIATION...ROSAHazardous weather outlook, Jul 30, 2:53 PM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
353 PM EDT SUN JUL 30 2006
ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-311000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
353 PM EDT SUN JUL 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TONIGHT
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING...ALTHOUGH
MOST STORMS SHOULD REMAIN WELL UNDER SEVERE CRITERIA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN EXCESSIVE HEAT WATCH HAS BEEN PLACED FOR MOST OF THE OUTLOOK AREA
FOR TUESDAY, WEDNESDAY, AND THURSDAY. NOW IS THE TIME TO PREPARE FOR
A HEAT WAVE TO DEVELOP ACROSS THE REGION. A COLD FRONT WILL PUSH
THROUGH THE REGION FRIDAY BRINGING A THREAT OF STRONG THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
JB
Thunderstorm Wind, Shenandoah
- When
- July 30, 3:42 PM EST
- Where
- Shenandoah County, Strasburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $16,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.983, -78.367
Trees and powerlines downed from gusty winds due to a severe thunderstorm moving across the local area.
Thunderstorm Wind, Madison
- When
- July 30, 5:05 PM EST
- Where
- Madison County, 5 mi S of Radiant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $14,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.250, -78.217
Trees and powerlines downed from gusty winds due to a severe thunderstorm moving across the local area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Debris Flow in Colorado, July 30, 20061 death · $10,000 · 1 event
- Lightning Strike in Arizona, July 30, 20061 death · 1 event
- Damaging Wind in Wisconsin, July 30, 20062 injured · $1.5 million · 70 kt wind · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519218, 5519219.